MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI, 42MM; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI, 42MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the initial plan of the surgery was an metal removal with the two screws according to minimally invasive chevron & akin osteotomy, but the distal screw simply broke off at approx.5mm.The remaining screw remained embedded in the bone.The proximal screw could be unscrewed well at first until 7-8 mm outside the bone.After that the surgeon was not able to move the screw a single mm.The screw head was screwed through and the surgeon wanted to go back to the initially planned metal removal.While implanting it the tip of the extractor broke off and blocked the screw, so that it was not possible to insert another attachment.In the end the surgeon had to cut the protruding part of the screw with a saw blade and leave the rest of the screw in the bone.It is currently unknown if the patient is harmed to the issue but the surgery time was extended from 5 minutes to 1 hour.07-dec-2021 update: part number and lot number of the broken screw provided.

Brand Name
COMPR FT SCRW,3.5 MINI, 42MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13087946
Report Number1220246-2021-04205
Device Sequence Number5084521
Product Code HRS
UDI-Device Identifier00888867303997
UDI-Public00888867303997
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberCOMPR FT SCRW,3.5 MINI, 42MM
Device Catalogue NumberAR-8730-42HS
Device Lot Number10327710
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Initial Report FDA Received Date12/27/2021
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown